Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 243, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 16, 2009, 10:32 PM CDT for Wayne County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2009, 10:32 PM CDT (03:32 UTC)
- Expired
- Jul 16, 2009, 11:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:17 PM CDT, 7 hours 15 minutes earlier.
Area forecast discussion, Jul 16, 3:17 PM CDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 317 PM CDT THU JUL 16 2009 .DISCUSSION... LAST MINUTE ADJUSTMENT TO POP GRIDS ON WEDNESDAY DUE TO LATEST GFS NOW SHOWING A FROPA AND ASSOCIATED PRECIP. && .PREV DISCUSSION... /ISSUED 301 PM CDT THU JUL 16 2009/ DISCUSSION... BIGGEST CHALLENGES WITH THIS PACKAGE WILL BE CONVECTION IN THE SHORT TERM AND UNSEASONABLY COOL TEMPERATURES BEYOND THAT. EARLY THIS AFTERNOON A WEAK STATIONARY FRONTAL REMAINS OVER THE SOUTHERN PARTS OF THE CWA...AS EVIDENCED BY SURFACE DEWPOINTS IN THE LOWER 70S ALONG THE AR/MO AND KY/TN BORDERS. THE GOOD NEWS IS THAT RELIEF IS ON THE WAY. A STRONG COLD FRONT DIVING SOUTHEAST ACROSS THE CENTRAL PLAINS WILL CROSS OUR CWA LATE TONIGHT INTO EARLY FRIDAY MORNING. ALONG AND AHEAD OF THIS FRONTAL PASSAGE SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE REGION. POP CHANCES WILL BE GREATEST OVER THE SOUTHWEST SECTIONS TAPERING OFF TO THE NORTHEAST. THE BEST DYNAMICS ARE EXPECTED TO REMAIN JUST TO OUR SOUTH AND WEST...SO STORMS ARE NOT EXPECTED TO BECOME SEVERE OVER OUR AREA AT THIS TIME. SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER ALL OF THE AREA THROUGH FRIDAY MORNING...POSSIBLY LINGERING OVER THE SOUTHEAST SECTIONS FRIDAY AFTERNOON. THIS COLD FRONTAL PASSAGE WILL BRING WELCOME RELIEF TO THE RECENT HEAT AND HUMIDITY. DUE TO THE STRENGTH OF THE HIGH PRESSURE THAT WILL OVERSPREAD THE REGION IN THE WAKE OF THE FRONT...THE REGION WILL EXPERIENCE RECORD OR NEAR RECORD TEMPERATURES...ESPECIALLY SATURDAY AND SUNDAY. TEMPERATURES WILL SLOWLY MODERATE AS WE PROGRESS THROUGH NEXT WEEK. BEYOND FRIDAY THE FORECAST IS CURRENTLY DRY...ALBEIT NOT LIKELY TO STAY THAT WAY WITH THE REGION BEING IN CYCLONIC NORTHWEST FLOW ALOFT. LATEST ECMWF TRIES TO BRING A FRONT AND ASSOCIATED PRECIP CHANCES ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY...BUT THE GFS DURING THE SAME PERIOD KEEPS ALL PRECIP TO OUR NORTH AND WEST. UNTIL WE SEE A BETTER SIGNAL POINTING TOWARD PRECI CHANCES...WILL GO ALONG WITH THE NEIGHBORS AND KEEP THINGS DRY. FOR TEMPS...GENERALLY WENT WITH GFS ENSEMBLE NUMBERS...AT LEAST IN THE SHORT TERM. AVIATION... SCATTERED TO BROKEN LOW CLOUDS OF MVFR/VFR VARIETY WILL DISSIPATE BY EARLY EVENING...BUT NOT BEFORE PRODUCING THE POTENTIAL FOR ISOLATED CONVECTION...POSSIBLY IMPACTING KCGI AND KPAH. A COLD FRONT WILL MOVE INTO THE REGION OVERNIGHT...PROVIDING YET ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. SOME FOG IS POSSIBLE OVERNIGHT...BUT THE DENSITY SHOULD BE LESS THAN LAST NIGHT OWING TO THE IMPACT FROM THE APPROACHING BOUNDARY. BEHIND THE FRONT...SKIES WILL CLEAR ON FRIDAY. LIGHT SOUTHWEST WINDS THIS AFTERNOON WILL BECOME VARIABLE TONIGHT...THEN SHIFT TO THE NORTHWEST AT 10 TO 15 MPH BEHIND THE FRONT ON FRIDAY. && .AVIATION... && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RJP/JAP
Hazardous weather outlook, Jul 16, 9:49 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 949 PM CDT THU JUL 16 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 949 PM CDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SOME WIDELY SCATTERED THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVERNIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST FROM WESTERN ILLINOIS TO NORTHERN KENTUCKY. BRIEF HEAVY RAIN AND LIGHTNING WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS IS NOT EXPECTED UNTIL NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:24 AM CDT | Areal Flood Advisory | PAH | Hopkins, McLean, Muhlenberg | 81 min |
| Jul 16, 10:42 PM CDT | Tornado Warning | PAH | Wayne | 33 min |
| Jul 16, 11:16 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.